Stabilization of switched continuous-time systems with all modes unstable via dwell time switching

Weiming Xiang, Jian Xiao

Research output: Contribution to journalArticle

208 Scopus citations

Abstract

Stabilization of switched systems composed fully of unstable subsystems is one of the most challenging problems in the field of switched systems. In this brief paper, a sufficient condition ensuring the asymptotic stability of switched continuous-time systems with all modes unstable is proposed. The main idea is to exploit the stabilization property of switching behaviors to compensate the state divergence made by unstable modes. Then, by using a discretized Lyapunov function approach, a computable sufficient condition for switched linear systems is proposed in the framework of dwell time; it is shown that the time intervals between two successive switching instants are required to be confined by a pair of upper and lower bounds to guarantee the asymptotic stability. Based on derived results, an algorithm is proposed to compute the stability region of admissible dwell time. A numerical example is proposed to illustrate our approach.

Original languageEnglish (US)
Pages (from-to)940-945
Number of pages6
JournalAutomatica
Volume50
Issue number3
DOIs
StatePublished - Mar 2014
Externally publishedYes

Keywords

  • Discretized Lyapunov function
  • Dwell time
  • Stability
  • Switched continuous-time system
  • Unstable subsystem

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Stabilization of switched continuous-time systems with all modes unstable via dwell time switching'. Together they form a unique fingerprint.

  • Cite this